MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number LOGIC TIBIA PS MOD INSRT SZ 1 9MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); No Clinical Signs, Symptoms or Conditions (4582); Aseptic loosening (4883)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device return anticipated due to this being a legal case.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.
 
Event or Problem Description
It was reported via a legal notification that a female patient, right knee implanted on (b)(6) 2010, underwent a revision procedure on (b)(6) 2022, approximately 12 years 4 months post the initial implant procedure for reasons unknown.
 
Event or Problem Description
The patient was implanted with an optetrak logic ps polyethylene tibial insert.As a result of defendants¿ failure to properly package the optetrak device prior to distribution, the polyethylene liner prematurely degraded and plaintiff endured a revision surgery due to severe pain, swelling, and instability in the knee and leg.These injuries were caused by accelerated and preventable wear of the polyethylene insert.As a direct, proximate, and legal consequence of the defective nature of the optetrak device as described herein, the plaintiff has suffered and continues to suffer permanent and debilitating injures and damages, including but not limited to, significant pain and discomfort; gait impairment; poor balance; difficulty walking; component part loosening; soft tissue damage; bone loss; and other injuries which all require ongoing medical care.As a further direct, proximate, and legal consequence of the defective nature of the optetrak device, plaintiff has sustained and will sustain future damages, including but not limited to cost of medical care; rehabilitation; home health care; loss of earning capacity; mental and emotional distress; and pain and suffering.
 
Additional Manufacturer Narrative
After review of additional information received the following sections, have been updated accordingly: b5, d1, d4, g4, h4, h6 the updated product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
Additional details from revision op report indicated the patient presented with aseptic loosening and osteolysis s/p right total knee arthroplasty.The patient was screened pre-operatively for infection.Based on clinical history, exam, and laboratory data, there was no concern for infection.The risks, benefits, and alternatives of revision surgery were discussed with the patient in the office preoperatively.The patient wished to proceed after all their questions were answered.During the procedure, the patella was exposed and was found to be intact.The polyethylene insert was removed using an osteotome.Attention was then turned to the femur.The femoral component was found to be grossly loose.The revision saw blade along with small osteotomes were used to divide the interface between the cement and the implant.The femoral component was then removed using a bone tamp with minimal bone loss.Cement was removed from the distal femur and canal.Bony inventory after removal of the femoral component revealed aori 2b bone loss.Attention was then turned to the tibia.The tibial component was found to be moderately loose.The revision saw blade along with small osteotomes are used to divide interface during the cement and implant.The tibial component was then removed using accommodation of osteotomes and a bone tamp with minimal bone loss.Remainder of cement was removed using curettes, pituitary, and a rongeur.Bony inventory after removal cement of the tibia revealed moderate bone loss.The patient¿s implants were replaced with a competitor¿s devices.No peri-operative complications were noted.The surgeon was present for the entire procedure.The patient was awoken from anesthesia and taken to the pacu in stable condition.
 
Additional Manufacturer Narrative
After review of additional information received the following sections, have been updated accordingly: a2, b5, h6-clinical and device problem codes added.Additional information, including an updated product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of prosthesis wear and insufficient bonds between the implants and the bones which led to aseptic (non-infected) loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear and loosening could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, e3, g2, h6 clinical codes, medical device problem code, component code, types of investigation and investigation findings, h10.H10: multiple mdr reports were filed for this event, please see associated reports: 1038671-2026-00295, 1038671-2026-00296.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
ashley harris
3523771140
MDR Report Key15723970
Report Number1038671-2022-01404
Device Sequence Number2872771
Product Code JWH
UDI-Device Identifier10885862001689
UDI-Public10885862001689
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2017
Device Model NumberLOGIC TIBIA PS MOD INSRT SZ 1 9MM
Device Catalogue Number02-012-35-1009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer02/07/2023
03/22/2023
10/13/2023
03/18/2026
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date03/01/2023
04/19/2023
10/20/2023
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale